Does Humira make it hard for you to sleep?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

karendee
Veteran Member


Date Joined Mar 2007
Total Posts : 1642
   Posted 7/3/2008 8:19 AM (GMT -7)   

Does Humira make it hard for you to sleep?

 

I took my first Humira exactly one week ago. I am so tired I am weepy and having difficulty concentrating. I take a muscle relaxer at night and still have problems sleeping. I just lie awake a lot of the night no matter how tired I am when I go to bed. This is the only new med. I also stopped taking Imuran and am weaning off pentasa and entocort. So I am not sure which of those things are causing it.

 

I have an appointment with a psychiatrist on July 17th to get a refill on my effexor meds and plan to ask him about sleeping pills. I had them before, they worked great to get me back into a rhythm of sleeping, and then I was ok for a while. I am usually tired with my CD but this is beyond tired. I can barely think or do anything.

 

I can already feel the Humira working and want to keep taking it. I am hoping the first higher dose was the reason for the sleeplessness and might go away with the lower dose.

 

Karen


 ...

Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 On 150mg Azathioprine (generic Imuran), Pentasa, & Entocort Switching to Humira June 2008 will wean off Pentasa and Entocort

Diagnosed w/  Fibromyalgia May 2007 also on Soma - Also on Prilosec for reflux.

 

 


Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 7/3/2008 3:06 PM (GMT -7)   
I have learned one thing, and that is that we all respond differently to these medications. I have a paradoxical reaction to a lot of medications. Things that put most patients to sleep, make me wired and things that make others wired, put me to sleep. So, don't let your doctor tell you that it can't be the medication that is keeping you awake, just because it doesn't keep others awake. I swear, I take more meds to deal with the side effects of the medications that work for me, than I actually take for the CD. But that is just the way it goes. When I find something that works I want to keep taking it, and I will find a way to deal with the side effects, like taking a sleeping pill if needed.
Suzanne

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


Stef17
Veteran Member


Date Joined Feb 2003
Total Posts : 1811
   Posted 7/3/2008 4:04 PM (GMT -7)   
I just took my first four shots 2 weeks ago. They absolutely wiped me out! I wanted to sleep for the first 2 days. After that I've been fine. BUT I'm also just coming into the 2nd trimester of a pregnancy, so I'm always tired. Sorry you're not getting any sleep. Could the entocort be the culprit? I know any time I mess with my steroid dose, my sleep habits go haywire. I hope your doc can help you out SOON.

karendee
Veteran Member


Date Joined Mar 2007
Total Posts : 1642
   Posted 7/3/2008 4:54 PM (GMT -7)   

thanks both of you. Zanne I also have the opposite reaction I did not even think that Humira might make others sleepy. I stay awake with cold pills alos. Nyquil barely makes me sleepy at all.

Stef, good luck with the baby, I bet you are tired.

Karen



 ...

Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 On 150mg Azathioprine (generic Imuran), Pentasa, & Entocort Switching to Humira June 2008 will wean off Pentasa and Entocort

Diagnosed w/  Fibromyalgia May 2007 also on Soma - Also on Prilosec for reflux.

 

 


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 7/3/2008 5:31 PM (GMT -7)   
I find that sometimes Humira makes me feel very wired.

I find that it can help to take some Panadol on those nights, especially if I'm itching too.

Like you, I'm v tired and weepy. Am weaning off steroids like you, so it's hard to say what's responsible for how I'm feeling.

Hope you get some relief soon,

I.
Co-Moderator Crohn's Forum.


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 7/3/2008 5:38 PM (GMT -7)   
Benedryl makes me bounce off the walls. If it says it will make you jittery it does not effect me at all.
I would tell the prescribing doctor and if he did not help I would ask the psychiatrist for something to help me sleep-until you know what is safe I would avoid the otc stuff but if you already know what works for you that might be an option for you.
Sj

sammies
Regular Member


Date Joined Feb 2008
Total Posts : 493
   Posted 7/3/2008 7:04 PM (GMT -7)   
I took the humira two days ago and both nights I had trouble sleeping--just wide awake and a bit nervous. 1 simply sleep pill helps me a lot. The packet has 2 but if I take 1, I fall asleep and can function in the morning. Hope you get some rest!!
23 years with moderate Crohn's/colitis; fistulizing crohn's; pentasa, just started humira


potatoqwn
Regular Member


Date Joined Jan 2006
Total Posts : 355
   Posted 7/3/2008 11:26 PM (GMT -7)   
I take 2 Benadryl before my Humira and then I am out within an hour after the shot.  I take it at night because it I fall asleep so quickly and easily.  I even still feel tired the next half of the day.  I, too, seem to be a person who responds opposite of what they say the medication will do.  Cold medications give me insomnia.  With my last kidney stone attack I was given 8 doses of Dilaudid (probably spelled wrong) and was told it is stronger than morphine.  I never fell asleep at all.  So, for the combo of the Benadryl and Humira to knock me out is somewhat odd for me.  I have a hard time sleeping most other nights. 

potatoqwn
Regular Member


Date Joined Jan 2006
Total Posts : 355
   Posted 7/3/2008 11:29 PM (GMT -7)   
I forgot to write that perhaps you should take your Humira in the morning and then take some Tylenol PM or something of the sort at night. Just a thought.

karendee
Veteran Member


Date Joined Mar 2007
Total Posts : 1642
   Posted 7/4/2008 7:25 AM (GMT -7)   
thanks everyone!
My next dose of Humira is next week. I did take it in the morning last time. Benadryl helps me sleep some. Last night I had a gin and tonic and then my muscle relaxer (i know that is a big no no) and I slept well last night. I was extremly tired though so that might be why. I don't feel very rested today though but I feel better.
I am hoping the lower does of Humira does not do this. I am feeling better CD wise though.
Karen

 ...

Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 On 150mg Azathioprine (generic Imuran), Pentasa, & Entocort Switching to Humira June 2008 will wean off Pentasa and Entocort

Diagnosed w/  Fibromyalgia May 2007 also on Soma - Also on Prilosec for reflux.

 

 


Crohn'snme
Veteran Member


Date Joined Feb 2007
Total Posts : 734
   Posted 7/4/2008 8:45 PM (GMT -7)   
Humira makes me very exhausted. A good 14 hour sleep and I'm still tired. But I think it's my bodies way of healing, so I go with it and get the rest I need. Best wishes,

Crohn'snme
Veteran Member


Date Joined Feb 2007
Total Posts : 734
   Posted 7/4/2008 8:45 PM (GMT -7)   
Humira makes me very exhausted. A good 14 hour sleep and I'm still tired. But I think it's my bodies way of healing, so I go with it and get the rest I need. Best wishes,

karendee
Veteran Member


Date Joined Mar 2007
Total Posts : 1642
   Posted 7/5/2008 8:06 AM (GMT -7)   
Looks like Humira might be one of those that make most people sleepy but makes me awake. Lots of meds do that to me...
thanks for the input everyone!

Karen

 ...

Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 On 150mg Azathioprine (generic Imuran), Pentasa, & Entocort Switching to Humira June 2008 will wean off Pentasa and Entocort

Diagnosed w/  Fibromyalgia May 2007 also on Soma - Also on Prilosec for reflux.

 

 


juliezach
New Member


Date Joined Feb 2015
Total Posts : 1
   Posted 2/7/2015 6:42 AM (GMT -7)   
My son has Crohns disease and the only med he is on is Humira. He began Humira around thanksgiving. He got his last shot (feb 3) and has not slept well for 4 nights. I know I read somewhere that this can indeed be a side affect of Humira. I'm thinking it may have taken some time to because it had to build up in his system. We will see how long this lasts and if the same thing happens in two weeks when he gets another shot. I am giving him an herbal remedy and melatonin tonight to see if it helps.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:12 PM (GMT -7)
There are a total of 2,735,036 posts in 301,268 threads.
View Active Threads


Who's Online
This forum has 151368 registered members. Please welcome our newest member, Martinese.
390 Guest(s), 16 Registered Member(s) are currently online.  Details
Thankuall, Lymepilot, THE HAPPY TURTLE, mikeb2308, Sarebear89, Girlie, mpost, yancync, LG13, Huddie, ChickenArise, sam12, Blu's Mama, HeyNoodles, Mister Mike, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer